MAUDE Adverse Event Report: HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - BATTERY; VENTRICULAR (ASSISST) BYPASS

HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - BATTERY; VENTRICULAR (ASSISST) BYPASS
Model Number 1650
Medical Device Problem Code Battery Problem (2885)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/27/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation of this event is pending and a supplemental report will be sent upon its completion.Continuation of d10: heart ring: 900sfc28 implanted (b)(6) 2016.Additional products: d1: heartware ventricular assist system ¿ battery d4: model #: 1650 / catalog #: 1650 / expiration date: 30-nov-2023 / serial or lot#: (b)(6) udi #: (b)(4).D9: no h3: no, device evaluation anticipated, but not yet begun h4: mfg date: 28-nov-2022 h5: no h6: the codes present in section h6 correspond to components/products that comprise the reported event.D1: heartware ventricular assist system ¿ battery d4: model #: 1650 / catalog #: 1650 / expiration date: 30-nov-2023 / serial or lot#: (b)(6) udi #: (b)(4) d9: no h3: no, device evaluation anticipated, but not yet begun h4: mfg date: 28-nov-2022 h5: no h6: the codes present in section h6 correspond to components/products that comprise the reported event.D1: heartware ventricular assist system ¿ battery d4: model #: 1650 / catalog #: 1650 / expiration date: 30-nov-2023 / serial or lot#: (b)(6) udi #: (b)(4) d9: no h3: no, device evaluation anticipated, but not yet begun h4: mfg date: 28-nov-2022 h5: no h6: the codes present in section h6 correspond to components/products that comprise the reported event.D1: heartware ventricular assist system ¿ battery d4: model #: 1650 / catalog #: 1650 / expiration date: 30-nov-2023 / serial or lot#: (b)(6) udi #: (b)(4) d9: no h3: no, device evaluation anticipated, but not yet begun h4: mfg date: 28-nov-2022 h5: no h6: the codes present in section h6 correspond to components/products that comprise the reported event.D1: heartware ventricular assist system ¿ battery d4: model #: 1650 / catalog #: 1650 / expiration date: 30-nov-2023 / serial or lot#: (b)(6) udi #: (b)(4) d9: no h3: no, device evaluation anticipated, but not yet begun h4: mfg date: 28-nov-2022 h5: no h6: the codes present in section h6 correspond to components/products that comprise the reported event.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that there were issues with multiple batteries.Three batteries exhibited power disconnect alarms, and one battery exhibited an erroneous critical battery alarm.The batteries were replaced. no patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
A supplemental report is being submitted for device evaluation.Product event summary: the six (6) batteries (b)(6) were returned for ev aluation.Various analyses were conducted and reviewed in order to evaluate the performance of the devices in relation to the reported event.Failure analysis of the returned batteries revealed that the units passed visual inspection and functional testing.Internal inspection of the batteries did not reveal any anomalies.The batteries were able to charge and provide power to a test controller with no anomalies observed.Log file analysis revealed that the controller in use during the reported event, (b)(6), contained a feature that records whether a power source experienced a communication error or a disconnection within each 15-minute interval.Review of the alarm log file revealed that one (1) critical battery alarm was logged on (b)(6) 2023 at 16:52:51 due to a communication error involving (b)(6).Review of the alarm log file did not reveal any power disconnect alarms within the analyzed period; however, review of the data log file revealed several instances involving (b)(6) where the batteries¿ relative state of charge (rsoc) value was logged between 101-201, which is indicative of communication errors.A communication error w ill trigger a power disconnect alarm if the other power source is a battery with an rsoc greater than 25%.As a result, the reported event was confirmed.The batteries had been lubricated prior to release.The most likely root cause of the reported critical battery and power disconnect alarms can be attributed to communication errors between the controller and batteries.Possible root causes of the communication errors can be attributed to momentary disconnections on the communication pins of the controller, the controller not receiving responses from the battery, and/or due to the packet error checking method detecting bit errors.H6: the codes present in section h6 correspond to components/products that comprise the reported event.Additional products: d1: battery d4: serial#: (b)(6) d9: yes, return date: 19-sept-2023 h3: yes dev rtn to mfr? yes d1: battery d4: serial#: (b)(6) d9: yes, return date: 19-sept-2023 h3: yes dev rtn to mfr? yes d1: battery d4: serial#: (b)(6) d9: yes, return date: 19-sept-2023 h3: yes dev rtn to mfr? yes d1: battery d4: serial#: (b)(6) d9: yes, return date: 19-sept-2023 h3: yes dev rtn to mfr? yes d1: battery d4: serial#: (b)(6) d9: yes, return date: 19-sept-2023 h3: yes dev rtn to mfr? yes investigation of this event is completed and the file will be closed.If new information is received, the file will be re-opened and a supplemental will be submitted.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
HEARTWARE VENTRICULAR ASSIST SYSTEM - BATTERY
Common Device Name
VENTRICULAR (ASSISST) BYPASS
Manufacturer (Section D)
HEARTWARE, INC.
14400 nw 60th ave
miami lakes FL 33014
Manufacturer (Section G)
HEARTWARE, INC.
14400 nw 60th ave
miami lakes FL 33014
Manufacturer Contact
paula bixby
8200 coral sea st ne
mounds view, MN 55112
7635055378
MDR Report Key17756458
Report Number3007042319-2023-03540
Device Sequence Number7010920
Product Code DSQ
UDI-Device Identifier00888707009942
UDI-Public00888707009942
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P100047
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date11/30/2023
Device Model Number1650
Device Catalogue Number1650
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/07/2023
Supplement Date Received by Manufacturer11/10/2023
Initial Report FDA Received Date09/15/2023
Supplement Report FDA Received Date11/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/28/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
(B)(6).
Patient Age39 YR
Patient SexFemale